Dimetapp (Brompheniramine Maleate)

DIMETAPPĀ®

Whitehall-Robins

Brompheniramine Maleate – Phenylephrine HCl – Phenylpropanolamine HCl

Antihistamine – Decongestant

Indications And Clinical Uses: Symptomatic relief of the allergic manifestations of respiratory illnesses such as the common cold, seasonal allergies, etc.

Contra-Indications: Hypersensitivity to antihistamines or sympathomimetic amines. Patients receiving MAO inhibitors.

Precautions: Administer with caution to patients with cardiac or peripheral vascular diseases, glaucoma, hyperthyroidism, chronic lung disease, diabetes mellitus or hypertension, prostate enlargement and bladder neck obstruction and in pregnancy or lactation.

Occupational Hazards: Patients should be cautioned not to operate vehicles or hazardous machinery until their response to the drug has been determined. Since the depressant effects of antihistamines are additive to those of other drugs affecting the CNS, patients should be cautioned against drinking alcoholic beverages or taking hypnotics, sedatives, psychotherapeutic agents or other drugs with CNS depressant effects during antihistaminic therapy.

Adverse Reactions: Hypersensitivity reactions including skin rashes, urticaria, hypotension and thrombocytopenia have been reported on rare occasions. Drowsiness, lassitude, nausea, giddiness, mydriasis, dryness of the mouth, increased irritability or excitement may occur.

Symptoms And Treatment Of Overdose: Symptoms and Treatment: No specific therapy. Treatment should be symptomatic and supportive. Extentabs should be purged since they cannot be removed by gastric lavage.

Dosage And Administration: Adults and children over 12 years: 1 Extentab every 12 hours; 5 to 10 mL of liquid or 1 or 2 tablets every 6 to 8 hours.

Children: 4 to 12 years: 5 mL of liquid or 1 tablet every 6 to 8 hours; 2 to 4 years: 3.75 mL of liquid or one-half tablet every 6 to 8 hours; 7 months to 2 years: 2.5 mL of liquid every 6 to 8 hours; 1 to 6 months: 1.25 mL of liquid every 6 to 8 hours.

Availability And Storage: Liquid: Each 5 mL of purple-colored, grape-flavored liquid contains: brompheniramine maleate 4 mg, phenylephrine HCl 5 mg, phenylpropanolamine HCl 5 mg. Nonmedicinal ingredients: citric acid, D&C Red No. 33, FD&C Blue No. 1, FD&C Red No. 40, flavors, propylene glycol, sodium benzoate, sorbitol and water. Energy:
Extentabs: Each light blue, sugar-coated, extended action tablet, monogrammed “W-R” in black ink, contains: brompheniramine maleate 12 mg, phenylephrine HCl 15 mg and phenylpropanolamine HCl 15 mg. Nonmedicinal ingredients: acacia, calcium carbonate, calcium sulfate, cellulose, FD&C Blue No. 1, FD&C Blue No. 2, FD&C Red No. 40, FD&C Yellow No. 6, gelatin, guar gum, iron oxide, magnesium stearate, monoglycerides, pharmaceutical glaze, polyoxypropylene-polyoxyethylene, polysorbate, povidone, propylene glycol, silicon dioxide, stearic acid, sucrose, titanium dioxide, triacetin, wax, wheat flour and zein. Energy: 0.92 kJ (0.22 kcal). Bottles of 100. Boxes of 12, 20 and 30.

Tablets: Each peach-colored, scored, compressed tablet, engraved “W-R”, contains: brompheniramine maleate 4 mg, phenylephrine HCl 5 mg and phenylpropanolamine HCl 5 mg. Nonmedicinal ingredients: cellulose, cornstarch, D&C Yellow No. 10, FD&C Red No. 40, FD&C Yellow No. 6 and magnesium stearate. Energy:

DIMETAPPĀ® Whitehall-Robins Brompheniramine Maleate – Phenylephrine HCl – Phenylpropanolamine HCl Antihistamine – Decongestant

Connected Diseases :

Allergic Rhinitis

General Illness Information Common Name: Hay Fever Medical Term: Allergic Rhinitis Description: Allergic response to airborne inhaled allergens affecting the upper respiratory tract (nose, sinuses,…

Upper Respiratory Infection

General Illness Information Medical Term: Upper Respiratory Infection, URI Common name Common Cold Description: A contagious viral infection of the upper-respiratory passages Causes: Any of…